MAUDE Adverse Event Report: HAMILTON MEDICAL AG HAMILTON-T1

HAMILTON MEDICAL AG HAMILTON-T1
Model Number 161006
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Failure to Power Up (1476)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Hamilton medical ag case number is cer (b)(4).Investigation ongoing.
 
Event or Problem Description
The following was reported to hamilton medical ag: this event was reported to hamilton as, ventilator device failed at start-up during the booting process and alarmed.A continuous alarm was observable both visually and through hearing.Tf281002 (tastu_jtagnotworking).The device log files (service log, error log, event log) were provided to hamilton.There is no patient involvement reported.There is no need for any medical intervention reported.Neither delay in treatment nor harm to the patient, user or third party has been reported.The customer address hamilton received with a delay on date on (b)(6)2024.(b)(6).The investigation is still ongoing.
 
Event or Problem Description
The following was reported to hamilton medical ag: - this event was reported to hamilton as, ventilator device failed at start-up during the booting process and alarmed.- a continuous alarm was observable both visually and through hearing.Tf281002 (tastu_jtagnotworking).- the device log files (service log, error log, event log) were provided to hamilton.- there is no patient involvement reported.- there is no need for any medical intervention reported.- neither delay in treatment nor harm to the patient, user or third party has been reported.- the customer address hamilton received with a delay on date 13-feb-24.(b)(6).The investigation is still ongoing.
 
Additional Manufacturer Narrative
Hamilton medical ag case number is (b)(4).Investigation ongoing.Hamilton medical ag complaint number: (b)(4).Follow-up 1 - corrected information: **udi related data quality updates only** creation of udi was not a requirement at the time of manufacturing of this particular device with the serial number (b)(6) (prior to 2015), and had not yet been implemented in production.A udi (including udi-pi) will therefore not be provided, this is in alignment with the information on the label on the device with the serial number (b)(6).Updated fields: b4, d1, d4, g6, h2, h4, h11.Hamilton medical ag complaint number: (b)(4).Follow-up 2 - device evaluation: root cause: hamilton medical ag has not received the ventilator for investigation.The device log files (event log, service log, error log), were provided to hamilton medical ag.All communication and security-related events are stored on the log files, which can be used for troubleshooting communication.Hamilton medical ag had a good exchange with the technician from the local distributor during the investigation.This collaboration has led to the following results: complaint: device failed the self-test during start-up.Technical fault code: tf 281002.(jtagnotworking).There was no patient involvement reported.There was no need for any medical intervention according to the report.Neither delay in treatment nor harm to the patient, user or third party has been reported.This event was discussed in detail with the certified service partner in germany to provide clarity about what happened and how the event was documented.This has led to the following results: investigation: the device log files (event log, service log, error log) show that on the date of the event (16-jan-2024), the self test at start-up failed and the ventilator alarmed for "tf 281002 - jtag not working" and "self test failed".The ventilator was restarted successfully.To clarify: jtag (joint test action group) is an interface for testing integrated circuits.When the device is started up, this interface, through which "test bits" then run, is used to check whether the integrated circuits, the plds (programmable logic devices), connected to the interface are working by running the test signals from the beginning to the end of the signal path.If this fails, the error "tf 281002 - jtag not working" appears.The log files show that this malfunction during start up occurred 5 times in total prior to the date when this event was reported to hamilton medical ag (19-jan-2024), once on 31-dec-2023, three times on 11-jan-2024 and once on 16-jan-2024.On all these 5 occasions, the ventilator alarmed "tf 281002 - jtag not working" and "self test failed' within a minute of starting up.The analysis of the error log file confirmed that the signal did not pass successfully between the jtag bus and the plds (programmable logic devices), which led to error "tf 281002 - jtag not working", the chain to the plds was interrupted.This can be in this case attributed to a failure of one of three hardware components: esm board (pn 161658), control board (pn 10075929) or driver board (pn 161500).The old esm board (pn 161658) was not returned to hamilton medical ag for further investigation.The manufacturing date of the ventilator is 06-nov-2014.At the time of the malfunction, the ventilator had been in use for 10 years with a total of 2603 operating hours.Note: hamilton medical ag specifies the lifetime of use of a hamilton-t1 ventilator as up to 8 years.After this, the company cannot guarantee the absence of physical effects such as wear and tear, which affect the safety and effectiveness of a device during its intended use.The device history analysis confirms that this ventilator device was exposed during many years to mechanical impacts and hazards of a "patient transportation environment" according to its intended use.The esm board (pn 161658) was never replaced during the lifetime of this device.Root cause analysis: the root cause was attributed to an unknown hardware-related failure of the esm board (msp 161658), causing technical failure "tf 281002 - jtag not working" at start-up and a self test that failed.Measures taken: the correction in this case is limited to the exchange of the esm board (pn 161658).Ventilator was subsequently tested and calibrated.The service software and est test got performed.The ventilator is back in service.Updated fields: b4, g1, g6, h2, h6, h7, h11.
 
Additional Manufacturer Narrative
Hamilton medical ag case number is (b)(4).Investigation ongoing.Hamilton medical ag complaint number: (b)(4).Udi related data quality updates only.Creation of udi was not a requirement at the time of manufacturing of this particular device with the serial number (b)(6) (prior to 2015), and had not yet been implemented in production.A udi (including udi-pi) will therefore not be provided, this is in alignment with the information on the label on the device with the serial number (b)(6).
 
Event or Problem Description
The following was reported to hamilton medical ag: - this event was reported to hamilton as, ventilator device failed at start-up during the booting process and alarmed.- a continuous alarm was observable both visually and through hearing.Tf281002 (tastu_jtag not working).- the device log files (service log, error log, event log) were provided to hamilton.- there is no patient involvement reported.- there is no need for any medical intervention reported.- neither delay in treatment nor harm to the patient, user or third party has been reported.- the customer address hamilton received with a delay on date 13-feb-24.(b)(6).The investigation is still ongoing.

Brand Name
HAMILTON-T1
Common Device Name
HAMILTON-T1
Manufacturer (Section D)
HAMILTON MEDICAL AG
via crusch 8
bonaduz, 7402
SZ  7402
Manufacturer (Section G)
HAMILTON MEDICAL AG
via crusch 8
bonaduz, 7402
SZ   7402
Manufacturer Contact
konstantin deilhof
via crusch 8
bonaduz, 7402
SZ   7402
MDR Report Key18701291
Report Number3001421318-2024-00287
Device Sequence Number6223654
Product Code CBK
UDI-Device Identifier07630002813549
UDI-Public07630002813549
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K181216
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Nurse
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number161006
Device Catalogue Number161006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer01/19/2024
01/19/2024
Initial Report FDA Received Date02/14/2024
Supplement Report FDA Received Date11/22/2024
02/10/2025
Date Device Manufactured11/06/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown